MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C017D
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke, and it was reported the suture pulled off of the needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: was the needle piece removed from the patient during the same procedure? yes.Did the pull off occurred during use on the patient or upon handling before use on the patient? unknown.Please clarify/specify if j602h and c017d are also involved in this same event (suture pulled off from needle) during same procedure on same patient? yes, according to or¿s reply.If more than one procedure was affected, were these previously reported to ethicon? if yes, can you provide a product complaint number.No.If not previously reported, please provide.Procedure date: unknown.Product code: w8977, j602h, c017d.Lot number: meq548, n/a, maj092.Quantity involved in each procedure: 1, 1, 1.Event description stating when each involved device had a suture breakage issue in the procedure.Hospital did not provide the detail in procedure.In surgery, they used the j602h, c017d which had suture breakage and they also found foreign matter in w8977 but they did not use w8977.Were there any adverse patient consequences? no.Is the foreign matter non biological or biological material? unknown.Device return status/follow up? receive return product on (b)(6) 2021 from customer.Related to: 2210968-2022-00096.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/09/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: the product was returned for evaluation.Upon visual analysis of the returned product revealed that one sample product code c017 was received for evaluation with the packaging previously opened.The product is control release, and each packet should contain eight strands.During the analysis of the returned product the needle from slot # 1 was received without sutures and the swage and attachment area were noted to be as expected, no marks due to use were observed.Functional test was performed, and the pull force and tensile strength results were above the minimum requirements.The swage and attachment area of the seven needles were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation as part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
SILK SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13172433
Report Number2210968-2022-00095
Device Sequence Number4517891
Product Code GAP
UDI-Device Identifier10705031023499
UDI-Public10705031023499
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberC017D
Device Catalogue NumberC017D
Device Lot NumberMAJ092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown